PETER BYSSHE

PB50

50 Mile Road & Trail Run

Friday

July 2nd, 2021

Screen Shot 2021-06-28 at 5.02.39 PM.png
Screen Shot 2021-06-28 at 12.07.02 PM.pn

The Plan:
Rain or shine, of course . . . and it's looking like rain :-)
The start of the first stage is Friday at 4am.
The expected finish time is somewhere around 3pm.
Moving pace average will be 9:30 - 13:00 min/mile
A schedule of estimated start times is below.


Your Job:

Review the start times and other details to figure out which stage(s) work for you and let me know in a TXT or email 646.342.5210

Please note that four of the stages are point-to-point. Arrangements can be made to shuttle people back to their cars.

Halley's Info For Run-time Support:

917.741.6847
halleybysshe@gmail.com


After the Run:
​A swim in the lake will follow the run.
An informal BBQ for runners, supporters, friends, family and party crashers will be ongoing starting mid-afternoon.


Gifts:
See below.
Easy gift: no disposable plastic water bottles :-)


About The Course:
There are 8 stages of various lengths and running surfaces outlined below. Over the 50 miles the course will touch parts of every local race course in the the area with the exception of the John Jay 5K.

4:00 am

STAGE 1 - Long Road to Hayfields ~ 8.1 mi

5:30 am
STAGE 2 - Hayfields to General Store ~ 4.0 mi

6:15 am

STAGE 3 - Mowed Meadows & Keeler Climb ~ 4.5 mi 
(1.6 overlap with next stage uphill = 20 minutes)


NEW 6:45 (OLD 7:05 am)
STAGE 4 - Keeler to Cove ~ 7.6 mi


NEW 8:20 (OLD 8:40 am)
STAGE 5 - Cove Coffee Loop ~ 3.0 mi


NEW 9:00 (OLD 9:20 am)
STAGE 6 - Classic Trus-Rez Mixed Surface ~ 10.8 mi


NEW 11:20 (OLD 11:40 am)
STAGE 7 - The 10 Miler Park Loop - 9.6 mi


NEW 1:30 (OLD 1:50 pm)
STAGE 8 - Final Waccabuc Loops ~ 4.0 mi


NEW 2:30 (OLD 3:00 pm)
STAGE 9 - Lake Swim ~ 0.5mi

4:00 pm
STAGE 10 - 
BBQ ~ till whenever
18 Tarry-a-Bit Drive, Waccabuc, NY

Halley's Info Again: 917.741.6847




 

 
 

LONG ROAD TO HAYFIELDS
8.1 Miles /  438ft elevation
Mixed Surface
90 minutes


START TIME
4:00am

START LOCATION
18 Tarry-a-Bit Drive
Waccabuc, NY


NOTES
Headlamps and blinking lights required for the first hour. (We have extras).This is a mixed surface night run and trail shoes are suggested. This is a point-to-point run so arrangement will need to be made for pickup.

 

HAYFIELDS TO GENERAL STORE
4.0 Miles / 200ft elevation
Mixed Surface Open Roads
45 minutes


START TIME
5:30am

START LOCATION
Hayfields Market
North Salem, NY


NOTES
This is a point-to-point real estate tour of North Salem horse country houses. The meadow views on the ridge line are a warm up for stage 3. If you park at Hayfields we will have to coordinate a pick up.    

 

MOWED MEADOWS & KEELER CLIMB
4.5 Miles / 495ft elevation
Mowed Meadow Grass Surface
50 minutes


START TIME
6:15am

START LOCATION
General Store
North Salem, NY


NOTES
This is a favorite around Baxter's mowed meadow horse trails. The PB50 adds the 1.5mi. long silly steep Keeler Ln. climb for those who are willing. Loopers get to walk back down to make it 6mi total. P
arking at is available at the General Store or across the street at the base of Baxter Road.

 

KEELER TO COVE
7.6 Miles / 912ft elevation
Road & Trail
95 Minutes


START TIME
6:45 not 7:05am

START LOCATION
General Store / Keeler Summit
North Salem, NY


NOTES
This is the first of three technical trail stages. It's a point-to-point segment that wraps up just shy of the marathon checkpoint. We zig zag through Mt Lakes park along parts of the Sarah Bishop Bushwack course pausing for a moment to admire the view and to spot the final swim launch from the lookout. From the base of Keeler this is the most challenging stage per mile of the day.

 

COVE COFFEE LOOP
3.0 Miles
Road
30 minutes + Coffee talk


START TIME

8:20 not 8:40am

START LOCATION
80 Cove Road
South Salem, NY


NOTES
This flat loop is a well worn favorite for any time of the day and for people of all ages. It's also a great time and place during the PB50 to mark both the half way point and the marathon distances. This short loop precedes the longest and most challenging stage of the day.

 

CLASSIC TRUS-REZ MIXED SURFACE
10.8 Miles / 747ft. elevation
Road & Trail
140 minutes


START TIME

9:00 not 9:20am

START LOCATION
80 Cove Rd
South Salem, NY


NOTES
Armed with a false sense of restored pace, the challenge here will be restraint. At the outset we touch on South Salem 10K course before wandering down a few tiny country roads into Pound Ridge Reservation to run parts of the Leatherman's Loop course. If it rains a game time course adjustment to include the overgrown mud flats trail will be  made.

 

THE 10 MILER PARK LOOP
9.6 Miles / 793ft. elevation
Trail
130 minutes


START TIME
11:20 not 11:40am

START LOCATION
18 Tarry-a-Bit Drive
Waccabuc, NY


NOTES
Since I can't get ever get enough of Pound Ridge Reservation, we're heading out for another run in the park. This one is probably my most frequented course of the past few years. It seemed fitting to chose a familiar back drop for this unchartered moment. Many moments have been spent happily suffering here, so let's add the PB50 to that list.

 

FINAL WACCABUC LOOPS
4.0 Miles / 278ft. elevation
Road & Dirt Roads
45 minutes


START TIME
1:30 not 1:50pm

START LOCATION
18 Tarry-a-Bit Drive
Waccabuc, NY


NOTES
Now it's time to run around in circles until my watch reads 50. This stage will be modified on the fly to get the job done.

Screen Shot 2017-08-08 at 6.09.44 PM.png

50 Mile Road & Trail Run

PB50

+ Swim

 
 

ABOUT GIFTS (because people asked)

 

Your gift on Friday is your company on the trail. I hope the story of this run inspires someone else to get outside for a little longer next time.

 

If you insist on something more please consider donating to the Mohonk Preserve in New Paltz where -- in 2001 -- my endurance racing all started.

 

20 years ago, just days before 9/11 I ran my first S.o.S in Mohonk Preserve. That race and that place planted the seed for creating a day like the PB50.

 

S.O.S was "just someone's training route" for Ironman. Eventually it was turned into an event. Today, it's considered one of the most loved races in the country.

 

Rock the Ridge is a fundraising run to support the park that makes S.O.S and other events in the preserve possible. It's a way to honor my start

 

Your help in contributing to that gift would be the best gift I could imagine. 

 

Critical Gear

Screen Shot 2021-07-01 at 8.55.07 AM.png
Hammer.png
whoop-logo-1-Alpha.png
GarminConnect.jpg
altra.png
100PercentLogo.png
logo-path-projects_247x.jpg
TeamStages.png